MDJunction - People Helping People
 
Ask a Question
12/08/2009 02:35 AM

Stopping Anti-D's and emergence of hypomania

yippeeskippee
yippeeskippee  
Posts: 437
Member

Here's an interesting article I read about stopping anti-d's and the possibility of induced hypomania:

http://apt.rcpsych.org/cgi/content/full/13/6/447

I came across it while searching for clues as to why all of the sudden I go to bed at 11 pm and and up wide awake by 4 am dying for something to do. I will lay down later and take a nap, but I can't sleep for more than a few short hours at a time. Why? I quit yet another anti-d. I just can't take the damned things! I will call my NP in the a.m. and let her know I quit taking them 2 days ago, but I couldn't sleep on them, either. Well, I could, but I was up all night with restless leg syndrome-type issues then I would sleep until 2 or 3 in the afternoon. Not cool when you have kids. That and I became very agitated on them, as I usually do on anti-d's. I don't know what's worse, the depression or the "cure". I've tried so many different anti-d's that I don't even want to try anymore. I truly don't think there is one out there that I can take that is going to work without miserable side effects. I'm also tired of putting my family through "trial periods" of new anti-d's that all end the same: Mommy is grouchy and sleeps all day, then quits taking them then is up all night. *sigh* I hate this illness.

Reply

12/08/2009 03:23 AM
ohfaithful

Hello...

I just wanted to tell you that I had the same experiences... I just hope that you're feeling better today!!! It sucks though and it's okay to be tired!

Kissing


12/08/2009 05:55 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I am sorry you havent been able to find anything that has worked yet. Have you tried any of the old school meds yet? Lithium? Librium? I finally gave up on all the newer meds and thankfully gained stability and have felt great. I thought I was really going to lose it for awhile with all the horrifying side effects they caused. I always say give trial and error time and patience but I honestly wasnt sure how much more I could take myself. Wink Hang in there, we are all here for ya! I truly hope you find something that works for you soon. Hugs Stacey
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved